Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 19, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at May 23, 2011, 7:50 PM EDT for Monroe County, Michigan. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 7:50 PM EDT (23:50 UTC)
- Expired
- May 23, 2011, 8:21 PM EDT
- In force
- 31 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Monroe County, MI
The radar
The Detroit radar (KDTX), 76 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 7:55 PM EDT | HAIL 0.88 | 5 Nnw Dundee, MI | |
| May 23, 8:04 PM EDT | HAIL 1 | 4 N Maybee, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 2:15 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
905
WUUS53 KDTX 232350
SVRDTX
MIC115-240045-
/O.NEW.KDTX.SV.W.0019.110523T2350Z-110524T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
750 PM EDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONROE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 845 PM EDT
* AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BRITTON...OR 6 MILES WEST OF DUNDEE...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DUNDEE AND AZALIA AROUND 755 PM EDT.
IDA AND OAKVILLE AROUND 800 PM EDT.
MAYBEE AROUND 805 PM EDT.
SCOFIELD AROUND 810 PM EDT.
CARLETON AND MONROE AROUND 815 PM EDT.
NEWPORT AROUND 820 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
PETERSBURG... MONROE... MAYBEE...
IDA... DUNDEE... CARLETON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4185 8377 4208 8377 4209 8365 4209 8343
4209 8342 4209 8330 4207 8327 4207 8326
4203 8319 4185 8340
TIME...MOT...LOC 2350Z 263DEG 39KT 4197 8375
WIND...HAIL 60MPH 1.00IN
$$
MR2 follow-up statements
199
WWUS53 KDTX 240008
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
808 PM EDT MON MAY 23 2011
MIC115-240045-
/O.CON.KDTX.SV.W.0019.000000T0000Z-110524T0045Z/
MONROE MI-
808 PM EDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MONROE COUNTY UNTIL 845 PM EDT...
AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CARLETON...MOVING EAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SOUTH ROCKWOOD AND NEWPORT AROUND 815 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
MAYBEE... CARLETON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4209 8355 4209 8330 4207 8327 4207 8326
4203 8319 4198 8339 4196 8358
TIME...MOT...LOC 0009Z 255DEG 47KT 4208 8340
WIND...HAIL 60MPH 1.00IN
$$
MR672
WWUS53 KDTX 240021
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
821 PM EDT MON MAY 23 2011
MIC115-240031-
/O.CAN.KDTX.SV.W.0019.000000T0000Z-110524T0045Z/
MONROE MI-
821 PM EDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONROE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM EDT.
LAT...LON 4209 8355 4209 8330 4207 8327 4207 8326
4203 8319 4198 8339 4196 8358
TIME...MOT...LOC 0021Z 255DEG 47KT 4212 8319
$$
MRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 4:31 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, May 23, 4:31 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 431 PM EDT MON MAY 23 2011 .SHORT TERM...LATE AFTERNOON AND TONIGHT DESPITE MOST AREAS EXPERIENCING THUNDERSTORMS THIS AFTERNOON... CONVECTION HAS STRUGGLED TO INTENSIFY IN FRONT OF AN ADVANCING UPPER LEVEL LOW. AN INCREASED CLOUD FIELD AND EARLIER ROUND OF THUNDERSTORMS THAT DEVELOPED AROUND NOON REDUCED THE AVAILABLE WINDOW FOR DESTABILIZATION. WE DID SEE A LINE OF THUNDERSTORMS DEVELOP ALONG A VORT LOBE WHICH HAS ALREADY MOVED THROUGH THE NORTHERN CWA...BUT ONLY ABLE TO PRODUCE WIND GUSTS TO 40 MPH IN SOME LOCATIONS. THE TRAILING END OF THIS FEATURE IN COMBINATION WITH AN APPROACHING MID-LEVEL WIND MAX(60 KNOTS AT 700MB) HAS CONTRIBUTED TO HEALTHIER CONVECTION ACROSS EXTREME SOUTHERN LOWER MICHIGAN...GENERALLY SOUTH OF M-59. THE 18Z DTX SOUNDING DISPLAYED SOME OF THESE LIMITATIONS WITH ML CAPE OF ONLY AROUND 600 J/KG AT 18Z WHILE THE AIRMASS IN THE SOUTHERN COUNTIES HAS POKED INTO THE 1000-1500 J/KG RANGE. CONVECTION HAS NOW FILLED IN ACROSS NORTHERN INDIANA AND THIS ACTIVITY MAY CONTINUE TO CLIP THE SOUTHEASTERN PORTION OF OUR CWA BEFORE THE UPPER LEVEL WAVE PUSHES FAR ENOUGH EAST TO SHUNT THIS ACTIVITY INTO OHIO/CANADA. NORTHERN PORTIONS OF THE WATCH WILL BE CANCELLED SHORTLY WITH LOCATIONS FROM M-59 SOUTH(INCLUDING ST CLAIR COUNTY) WILL REMAIN IN THE WATCH FOR A FEW MORE HOURS. WE HAVE HAD REPORTS OF LIMBS DOWN WITH ONE OF THE HEALTHIER STORMS IN WAYNE COUNTY SUPPORTING THE CONTINUED SEVERE THREAT. LATER TONIGHT...ONLY A BRIEF WINDOW FOR A FEW LIGHT SHOWERS/SPRINKLES WILL LINGER INTO THIS EVENING AS THE HEALTHIER CU FIELD OVER NORTHERN LOWER MICHIGAN APPROACHES THE SAGINAW VALLEY. CHANCES OF SHOWERS WILL WANE AS WE LOSE DIURNAL HEATING WITH DRY CONDITIONS EXPECTED FOR THE REST OF THE NIGHT AS THE COLD FRONT PUSHES SOUTH. && .LONG TERM...TUESDAY THROUGH NEXT MONDAY SOUTHWARD MOVING COLD FRONT WILL SETTLE NEAR THE MICHIGAN/OHIO BORDER EARLY TOMORROW...WHILE HIGH PRESSURE BUILDS INTO THE NORTHERN GREAT LAKES. THIS WILL BRING COOLER NORTHERLY FLOW TO THE REGION...WITH LOW CHANCES FOR SHOWER REMAINING CLOSER TO THE FRONT FROM DETROIT SOUTHWARD. THE FRONT LOOKS TO BE DRIVEN EVEN FURTHER SOUTH INTO THE OHIO VALLEY TUESDAY NIGHT AS UPPER LEVEL ENERGY PUSHES DOWN INTO THE LONGWAVE TROUGH OVER EASTERN CANADA AND AS THE AREA OF HIGH PRESSURE CONTINUES TO SINK THROUGH THE NORTHERN GREAT LAKES. THIS SHOULD PROVIDE DRY WEATHER AS WELL AS SOME CLEARING OVERNIGHT. CANADIAN UPPER TROUGH WILL REMAIN OVER EASTERN CANADA ON WEDNESDAY/WEDNESDAY NIGHT WHILE THE UPPER LOW NOW OVER CALIFORNIA LIFTS INTO THE CENTRAL PLAINS. THE APPROACH OF THE UPPER/SURFACE AREAS OF LOW PRESSURE SHOULD ALLOW THE FRONTAL BOUNDARY OVER THE OHIO VALLEY TO BEGIN LIFTING BACK NORTHWARD AS A WARM FRONT. NORTHWARD PROGRESS OF THIS FRONT WILL HOWEVER BE LIMITED BY THE STRONG DOME OF SURFACE HIGH PRESSURE AND NORTHEASTERLY FLOW HOLDING OVER THE NORTHERN GREAT LAKES. GFS/NAM/EURO ALL BRING THE FRONT UP INTO SOUTHERN LOWER MICHIGAN BY WEDNESDAY EVENING...THEN STALL IT OVERHEAD THROUGH THURSDAY WHILE THE SURFACE LOW TRACKS TO OUR SOUTH. WET PATTERN LOOKS TO BECOME REESTABLISHED DURING THIS TIMEFRAME AS WAVES RIDE THE FRONT ACROSS NORTHERN IN/OH AND SOUTHERN MICHIGAN...AND AS THE REGION RESIDES WITHIN RIGHT ENTRANCE REGION FORCING. FGEN ALSO LOOKS TO INCREASE WITHIN THE AREA OF DEFORMATION ON THE NORTH SIDE OF THE SYSTEM...WITH BETTER WIND/THERMAL CONVERGENCE BETWEEN THE SURFACE LOW TRACKING TO OUR SOUTH AND STRENGTHENING SURFACE HIGH OVER THE NORTHERN GREAT LAKES. WITH GOOD MODEL AGREEMENT TODAY WITH HOW FAR NORTH THE FRONT LIFTS...HAVE BUMPED POPS UP TO HIGH LIKELY WEDNESDAY EVENING THROUGH THURSDAY. MAX TEMPERATURES WILL BE TRICKY WED/THUR WITH A TIGHT THERMAL GRADIENT.. MAXES SHOULD RUN CLOSE TO 70 NEAR THE OHIO BORDER...WITH MUCH COOLER READINGS IN THE MID 50S/LOW 60S ACROSS THE SAGINAW VALLEY AND THUMB. SOUTHERN WAVE OVER THE OHIO VALLEY SHOULD GET KICKED EAST THURSDAY NIGHT AND FRIDAY AS ADDITIONAL UPPER ENERGY CROSSES THE CENTRAL ROCKIES AND AS THE UPPER TROUGH OVER EASTERN CANADA LIFTS NORTHEAST. THIS SHOULD ALLOW THE AREA OF DEFORMATION TO EXIT THE AREA THURSDAY NIGHT AND EARLY FRIDAY. COOL CONDITIONS WILL CONTINUE ON FRIDAY BEHIND THE SYSTEM...WITH HIGHS ONLY IN THE UPPER 50S TO MID 60S. THE ENERGY PUSHING INTO THE CENTRAL ROCKIES LOOKS TO LIFT UP ACROSS THE GREAT LAKES LATE FRIDAY NIGHT AND SATURDAY. THIS SHOULD PROVIDE ANOTHER CHANCE FOR SHOWERS AS WE HEAD INTO THE HOLIDAY WEEKEND...WITH A CONTINUATION OF BELOW NORMAL TEMPERATURES. 00Z UKMET/GEM AND 12Z EURO KEPT A MORE ACTIVE PATTERN OVER MICHIGAN FOR SUNDAY AND MONDAY...WITH FLATTER FLOW OVER THE CONUS ALLOWING A SERIES OF WAVES TO RIDE THROUGH THE GREAT LAKES. 18Z/00Z GFS AND 00Z EURO ARE KEYING IN ON A MORE AMPLIFIED PATTERN HOWEVER...AND BUILD A RIDGE INTO THE CENTRAL OR WESTERN GREAT LAKES BY THE BEGINNING OF NEXT WEEK. WILL MENTION JUST SLIGHT CHANCE POPS SUN/MON AS RIDGE AXIS TO OUR WEST (00Z EURO) COULD ALSO POSE A THREAT FOR CONVECTION. && .MARINE... LOW PRESSURE OVER EASTERN LAKE SUPERIOR HAS CAUSED BREEZY SOUTHWESTERLY WINDS OVER THE LAND WHERE MIXING HEIGHTS ARE HIGHER. BREEZY WINDS OF 15 TO 20 KNOTS HAVE EXTENDED OUT OVER THE NEARSHORE WATERS WITH MORE STABLE CONDITIONS KEEPING WINDS A LITTLE LOWER OVER THE OPEN WATERS. THUNDERSTORMS WILL MOVE OUT OF THE AREA BY 6 PM WITH THE ONLY EXCEPTION BEING TOWARDS LAKE ERIE WHERE A CHANCE OF THUNDERSTORMS WILL CONTINUE INTO THE EVENING. WINDS WILL VEER AROUND TO THE NORTHWEST BEHIND A COLD FRONT OVERNIGHT AS THE LOW PRESSURE SYSTEM TRACKS NORTHEAST INTO ONTARIO. HIGH PRESSURE WILL BUILD SOUTH INTO THE AREA ON TUESDAY BRINGING LIGHTER WINDS...FOLLOWED BY ANOTHER LOW PRESSURE SYSTEM TRACKING EAST THROUGH THE OHIO VALLY FROM LATE WEDNESDAY INTO THURSDAY. && .AVIATION...ISSUED 200 PM EDT MON MAY 23 2011 AN UPPER LEVEL LOW ADVANCING EASTWARD INTO THE GREAT LAKES REGION IS CAUSING THUNDERSTORMS TO DEVELOP ACROSS LOWER MICHIGAN. SHOWERS AND THUNDERSTORMS HAVE FILLED IN ALONG A LINE EXTENDING FROM THE SAGINAW BAY TO NORTHEAST INDIANA AND WILL MOVE NORTHEAST THROUGH THE AREA DURING THE AFTERNOON HOURS. THIS LINE HAS ALREADY CLEARED MBS AND IS EXPECTED TO CLEAR THE DETROIT TERMINALS BY AROUND 21Z. WE HAVE BEEN KEEPING AN EYE ON INSTABILITY IN ADVANCE OF THIS LINE WITH A CHANCE FOR SOME STORMS TO BE SEVERE DUE TO THE STRONG WINDS ALOFT. IF ANY STRONGER STORMS DEVELOP UPSTREAM FROM THE TERMINALS THEN TAFS WILL BE UPDATED TO INCREASE WESTERLY WIND GUSTS...POSSIBLY IN EXCESS OF 40 KNOTS. THERE IS A SMALL CHANCE THAT THE SOUTHERN EXTENSION OF THE LINE WILL STALL OUT IN THE VICINITY OF THE I-94 CORRIDOR AND PROLONG THUNDERSTORM CHANCES AT DTW/DET. SOUTHWESTERLY WINDS WILL BE BREEZY OUTSIDE OF THUNDERSTORMS WITH FREQUENT GUSTS OF 25-30 KNOTS. WINDS GUSTS WILL DIE OFF AS WE LOSE DIURNAL MIXING AROUND 00Z. THE ASSOCIATED COLD FRONT WILL PUSH SOUTH THROUGH THE AREA BETWEEN 5-10Z TONIGHT WITH WINDS VEERING TO THE NORTHWEST. THIS WILL BRING AN INCREASE IN LOW CLOUDS WITH CEILINGS DROPPING TO AROUND 1500-2000 FEET. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...KEC LONG TERM....HLO MARINE.......KEC AVIATION.....KEC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 23, 2:33 PM EDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 233 PM EDT MON MAY 23 2011 MIZ047-048-053-060-241845- MIDLAND-BAY-SAGINAW-SHIAWASSEE- 233 PM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY...MAINLY SOUTH OF INTERSTATE 69. THIS WILL BE THE RESULT OF A LOW PRESSURE SYSTEM APPROACHING THE REGION FROM THE SOUTHWEST. .SPOTTER INFORMATION STATEMENT... LHZ361>363-421-422-241845- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 233 PM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY...MAINLY SOUTH OF INTERSTATE 69. THIS WILL BE THE RESULT OF A LOW PRESSURE SYSTEM APPROACHING THE REGION FROM THE SOUTHWEST. .SPOTTER INFORMATION STATEMENT... LCZ422-423-460-LEZ444-LHZ441>443-462>464-MIZ049-054-055-061>063- 068>070-075-076-082-083-241845- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- HURON-TUSCOLA-SANILAC-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND- MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 233 PM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON...LC AND SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS A CHANCE OF SEVERE WEATHER WITH SOME OF THESE STORMS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 70 MPH AND HAIL TO 1.5 INCHES IN DIAMETER AS THEY MOVE EAST AT 40 MPH. THE POTENTIAL FOR SEVERE WEATHER WILL BE BETWEEN 3 PM AND 10 PM. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 10 PM. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING IS ALSO POSSIBLE. THESE STORMS WILL DEVELOP WITHIN A MOIST AND UNSTABLE ENVIRONMENT IN ADVANCE OF AN APPROACHING COLD FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY...MAINLY SOUTH OF INTERSTATE 69. THIS WILL BE THE RESULT OF A LOW PRESSURE SYSTEM APPROACHING THE REGION FROM THE SOUTHWEST. .SPOTTER INFORMATION STATEMENT... AGD YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, May 23, 7:29 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
729 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HAIL 6 N ADRIAN 41.98N 84.04W
05/23/2011 E1.50 INCH LENAWEE MI PUBLIC
&&
ADODSONLocal storm report, May 23, 7:33 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
733 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND DMG 2 S TECUMSEH 41.98N 83.95W
05/23/2011 LENAWEE MI LAW ENFORCEMENT
TREES DOWN
&&
ADODSONLocal storm report, May 23, 7:35 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
735 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG BRITTON 41.99N 83.83W
05/23/2011 LENAWEE MI LAW ENFORCEMENT
TREES DOWN
&&
ADODSONLocal storm report, May 23, 7:36 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
736 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 3 N BRITTON 42.03N 83.83W
05/23/2011 LENAWEE MI LAW ENFORCEMENT
TREES DOWN
&&
ADODSONLocal storm report, May 23, 7:39 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
739 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM TSTM WND DMG ST. CLAIR SHORES 42.49N 82.89W
05/23/2011 MACOMB MI TRAINED SPOTTER
TREES DOWN
&&
ADODSONLocal storm report, May 23, 7:43 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
743 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL TECUMSEH 42.01N 83.94W
05/23/2011 E0.75 INCH LENAWEE MI TRAINED SPOTTER
&&
ADODSONThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 9:28 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 22 min |
| May 22, 10:53 PM EDT | Special Marine Warning | DTX | 28 min | |
| May 23, 2:30 PM EDT | Special Marine Warning | DTX | 105 min | |
| May 23, 3:42 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 40 min |
| May 23, 3:43 PM EDT | Special Marine Warning | DTX | 62 min | |
| May 23, 4:15 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 45 min |
| May 23, 5:09 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 66 min |
| May 23, 5:35 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 55 min |
| May 23, 5:39 PM EDT | Special Marine Warning | DTX | 96 min | |
| May 23, 6:00 PM EDT | Areal Flood Advisory | DTX | Washtenaw, Wayne | 3 hr |
| May 23, 6:06 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 54 min |
| May 23, 6:19 PM EDT | Special Marine Warning | DTX | 86 min | |
| May 23, 6:25 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 80 min |
| May 23, 7:27 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw, Wayne | 63 min |
| May 23, 7:34 PM EDT | Special Marine Warning | DTX | 56 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.